Alert archive / Arkansas / Freeze Warnings in 2021
Freeze Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Apr 1, 2021, 2:35 PM CDT for 8 counties in Arkansas; McCurtain County, Oklahoma; 5 parishes in Louisiana. It took effect at Apr 2, 2021, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2021, 2:35 PM CDT (19:35 UTC)
- In effect from
- Apr 2, 2021, 3:00 AM CDT
- Expired
- Apr 2, 2021, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, McCurtain County, OK
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- -219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304 WWUS74 KSHV 011935 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 235 PM CDT Thu Apr 1 2021 ARZ050-051-059>061-071>073-LAZ004>006-013-014-OKZ077-021400- /O.NEW.KSHV.FZ.W.0001.210402T0800Z-210402T1400Z/ Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia- Union-Claiborne-Lincoln-Jackson-Ouachita-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, Bernice, Jonesboro, Monroe, Idabel, and Broken Bow 235 PM CDT Thu Apr 1 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma and south central and southwest Arkansas. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 15
3 follow-up statements
472 WWUS74 KSHV 020231 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 931 PM CDT Thu Apr 1 2021 ARZ050-051-059>061-071>073-LAZ004>006-013-014-OKZ077-021400- /O.CON.KSHV.FZ.W.0001.210402T0800Z-210402T1400Z/ Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia- Union-Claiborne-Lincoln-Jackson-Ouachita-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, Bernice, Jonesboro, Monroe, Idabel, and Broken Bow 931 PM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of North Central and Northwest Louisiana, Southeast Oklahoma and South Central and Southwest Arkansas. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 09
447 WWUS74 KSHV 020735 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 235 AM CDT Fri Apr 2 2021 ARZ050-051-059>061-071>073-LAZ004>006-013-014-OKZ077-021400- /O.CON.KSHV.FZ.W.0001.210402T0800Z-210402T1400Z/ Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia- Union-Claiborne-Lincoln-Jackson-Ouachita-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, Bernice, Jonesboro, Monroe, Idabel, and Broken Bow 235 AM CDT Fri Apr 2 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of North Central and Northwest Louisiana, Southeast Oklahoma and South Central and Southwest Arkansas. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
058 WWUS74 KSHV 021403 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 903 AM CDT Fri Apr 2 2021 ARZ050-051-059>061-071>073-LAZ004>006-013-014-OKZ077-021515- /O.EXP.KSHV.FZ.W.0001.000000T0000Z-210402T1400Z/ Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia- Union-Claiborne-Lincoln-Jackson-Ouachita-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, Bernice, Jonesboro, Monroe, Idabel, and Broken Bow 903 AM CDT Fri Apr 2 2021 ...FREEZE WARNING HAS EXPIRED... Temperatures have climbed back above freezing across the previous Freeze Warning area. $$ 15
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Apr 1, 12:27 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 1, 12:27 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1227 PM CDT Thu Apr 1 2021 .AVIATION... VFR conditions will continue through the 18Z TAF period, as SKC will prevail. Some thin cirrus will begin to increase across E TX late tonight, and increase across the remainder of the region Friday morning before thickening from W to E during the afternoon and evening. NNE winds 9-13kts, with gusts to 23kts especially over SCntrl AR/Ncntrl LA, will become Lt/Vrb after 00Z. /15/ && .PREV DISCUSSION... /issued 1016 AM CDT Thu Apr 1 2021/ SHORT TERM.../This Afternoon/ The mid-morning sfc analysis indicates Canadian sfc ridging anchored from the Midwest S into the Srn Plains, which will maintain the abnormally cool and dry air mass in place areawide for the afternoon. Very dry air evident on the morning water vapor imagery as well as the regional 12Z raobs will result in a sunny sky over much of the Srn Plains and Lower MS Valley, with strong insolation eventually negating the weak cool advection ongoing. The result will be very low RH's and pleasant temps in the lower to mid 60s, which is mostly reflected in the ongoing forecast. Did make a few minor upward tweaks to max temps today to reflect the current trends and strong insolation, but otherwise, the current forecast is on track, with areas of SE OK/much of SW AR/possibly portions of N LA expected to see a late season freeze late tonight. Will address this as well as Freeze headlines in the afternoon discussion. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 65 36 64 41 / 0 0 0 0 MLU 63 33 62 38 / 0 0 0 0 DEQ 64 34 64 40 / 0 0 0 0 TXK 64 35 63 42 / 0 0 0 0 ELD 62 32 62 37 / 0 0 0 0 TYR 66 38 66 44 / 0 0 0 0 GGG 65 35 64 41 / 0 0 0 0 LFK 68 37 67 42 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Apr 1, 11:50 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1150 AM CDT Thu Apr 1 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1150 AM CDT Thu Apr 1 2021 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed. 24
Nearby
Freeze Warnings in Arkansas, 2021Freeze Warnings in Louisiana, 2021Freeze Warnings in Oklahoma, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.